Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 264, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 16, 2005, 8:25 PM EDT for Hamilton County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2005, 8:25 PM EDT (00:25 UTC)
- Expired
- Aug 16, 2005, 9:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hamilton County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:44 PM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 16, 3:44 PM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 344 PM EDT TUE AUG 16 2005 .SHORT TERM...ONGOING SEVERE THUNDERSTORM WATCH FOR 4 OF OUR VA COUNTIES UNTIL EARLY EVENING. CONVECTION CONTINUES MOVING E ACROSS SE KY...BUT CONVECTION HAS DIMINISHED IN INTENSITY AS IT MOVES INTO AN AREA WHERE THE AIR MASS IS NOT AS STABLE AS FURTHER W. ADDITIONAL CONVECTION MOVING E ACROSS PARTS OF W AND CENTRAL MIDDLE TN. SOME OF THIS CONVECTION MAY MOVE INTO OUR W AREAS LATE THIS AFTERNOON OR EARLY EVE. A WEAK COLD FRONT IS EXPECTED TO MOVE SE ACROSS MUCH OF THE AREA LATER TONIGHT. SOME OF THE PRECIPITATION MENTIONED PREVIOUSLY SHOULD UNDERGO SOME DISSIPATION AFTER DAYTIME HEATING ENDS THIS EVENING. HOWEVER...WITH WNW UPPER LEVEL FLOW OVERNIGHT ALONG WITH SOME WEAK VORTICITY AROUND...EXPECT THE CHANCE OF SHOWERS AND A FEW THUNDERSTORMS TO PERSIST OVERNIGHT. FRONTAL SYSTEM MAY MOVE JUST S OF OUR AREA BY DAYBREAK WED MORNING ...THEN REMAIN STATIONARY UNTIL IT BEGINS MOVING N AS A WARM FRONT WED NIGHT INTO THU. SO CHANCES OF RAIN WILL CONTINUE. .LONG TERM...EARLY IN THE WEEKEND...A MORE SUMMER TYPE PATTERN TAKES HOLD AGAIN BRIEFLY...AS UPPER LEVEL HEIGHTS ARE FORECAST TO INCREASE ACROSS THE AREA IN RESPONSE TO UPPER LEVEL RIDGING THAT EXPANDS NE FROM THE SOUTHERN PLAINS STATES. UPPER FLOW HOWEVER DOES BEGIN TURNING MORE FROM THE W TO WNW OR NW BY SUNDAY MORNING AND CONTINUES THAT WAY THROUGH REST OF FORECAST PERIOD...SO A CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 88 72 87 / 40 50 50 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 88 70 85 / 50 50 50 50 OAK RIDGE, TN 71 88 70 85 / 60 50 40 50 TRI CITIES AIRPORT, TN 69 84 66 83 / 60 40 40 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && STEIGERWALDT
Hazardous weather outlook, Aug 16, 6:00 AM EDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 600 AM EDT TUE AUG 16 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-171000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 600 AM EDT (500 AM CDT) TUE AUG 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP THIS AFTERNOON AND EVENING...WITH A FEW ISOLATED SEVERE STORMS POSSIBLE. THE MAIN THREATS WILL BE STRONG DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP EACH DAY NEXT WEEK...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. A FEW ISOLATED STORMS MAY BECOME SEVERE EACH DAY WITH THE THREAT OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND AT TIMES THROUGHOUT THE WEEK. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. HW
In the hours before
Special weather statement, Aug 16, 7:39 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN ISSUED BY NATIONAL WEATHER SERVICE NASHVILLE TN 639 PM CDT TUE AUG 16 2005 VAZ002-005-006-008-170100- RUSSELL-SCOTT VA-WASHINGTON VA-WISE- 739 PM EDT TUE AUG 16 2005 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 723 HAS BEEN CANCELLED FOR THE FOLLOWING FOUR SOUTHWEST VIRGINIA COUNTIES... RUSSELL...SCOTT...WASHINGTON AND WISE. ALTHOUGH THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT... THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF TONIGHT. STEIGERWALDT
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:07 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 23 min |
| Aug 17, 4:06 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 25 min |
| Aug 17, 7:25 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 21 min |
| Aug 17, 7:55 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.